Alert archive / California / Flash Flood Warnings in 1998
Flash Flood Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Feb 2, 1998, 5:57 PM PST for Glenn County, Tehama County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 1998, 5:57 PM PST (01:57 UTC)
- Expired
- Feb 2, 1998, 9:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Glenn County, CA, Tehama County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 2.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 030203 FFWSAC CAC021-103-030500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 557 PM PST MON FEB 2 1998 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHERN CALIFORNIA ...CENTRAL AND EASTERN GLENN COUNTY ...CENTRAL AND EASTERN TEHAMA COUNTY DOPPLER RADARS INDICATE HEAVY RAIN FALLING IN GLENN COUNTY NEAR STONYFORD...MOVING TO THE NORTH INTO TEHAMA COUNTY JUST SOUTH OF RED BLUFF. STORM SPOTTERS IN RED BLUFF REPORTED HEAVY RAINFALL SINCE ABOUT 5 PM AND THE TEHAMA COUNTY SHERIFFS DEPARTMENT REPORTED RISES ON THE LOCAL CREEKS. THEREFORE...A FLASH FLOOD WARNING IS IN EFFECT FOR THIS PORTION OF THE NORTHERN SACRAMENTO VALLEY UNTIL 9 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. SIMS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 2, 3:00 PM PST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 2, 3:00 PM PST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PST MON FEB 2 1998
STRONG STORM IS CURRENTLY DEPOSITING LARGE AMOUNTS OF RAIN ACROSS
MOST OF THE CWA. 88D AND IR SATELLITE INDICATE THERE/S MORE TO
COME...WITH THE NORTHERN SECTIONS...WHICH HAVE LAGGED BEHIND THE
SOUTH THUS FAR IN THIS SYSTEM...INCREASING IN RAINFALL INTENSITY.
NUMEROUS WARNINGS WATCHES AND ADVISORIES FOR RAIN...SNOW AND WINDS
AFFECTING IN ONE WAY OR ANOTHER ALL OF OUR ZONES TONIGHT. WINDS AND
PRECIPITATION ARE PROGGED TO DECREASE SOMEWHAT BY MORNING AND WILL
LEAVE IT FOR THE NIGHT SHIFTS TO DECIDE WHETHER TO EXTEND...UP OR
DOWNGRADE CURRENT WINTER STORM WARNING FOR THE SIERRA INTO TUESDAY.
AT THIS TIME IT LOOKS TO BE OF SNOW ADVISORY CRITERIA. SHOWERS WILL
CONTINUE TO DECREASE TUESDAY NIGHT...WITH WEDNESDAY LOOKING TO BE A
DAY WITH THE LEAST ACTIVITY THIS WEEK AS NEXT OF ANOTHER SERIES OF
STORMS IS DUE IN BY THURSDAY. SEE LATEST PRODUCTS FROM THIS OFFICE
FOR DETAILS ON THE HEADLINES BELOW. HARTLEY
STO...WINTER STORM WARNING TONIGHT FOR THE WEST SLOPES OF THE SIERRA
NEVADA NORTH OF YOSEMITE.
SMALL RIVER AND FLOOD WARNING THROUGH 8 PM FOR SOUTHWESTERN
PLACER COUNTY...ALL OF SACRAMENTO AND YOLO COUNTIES
URBAN AND SMALL STREAM FLOOD ADVISORY TONIGHT FOR THE NORTHERN
SAN JOAQUIN AND SOUTHERN SACRAMENTO VALLEY...DELTA...AND
MOTHERLODE
FLASH FLOOD WATCH TONIGHT FOR INTERIOR OF NORTHERN CALIFORNIA.
WIND ADVISORY TONIGHT FOR THE SOUTHERN SACRAMENTO AND NORTHERN
SAN JOAQUIN VALLEYS AND DELTA...MOTHERLODE AND THE CLEAR LAKE
REGION.
BLU SE 032/035 028/036 025 69+843
RBL RE 049/056 041/054 039 69+743
SAC RE 050/055 044/056 042 69+743In the hours before
Special weather statement, Feb 2, 4:00 PM PST, 1 hour 57 minutes before
CAZ001>025-063>070-074>076-031200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
400 PM PST MON FEB 2 1998
THIS IS A SUMMARY OF ONLY THE WINTER WEATHER WARNINGS...
WATCHES AND ADVISORIES FOR NORTHERN AND CENTRAL CALIFORNIA.
.NORTHWEST CALIFORNIA...
WIND ADVISORY FOR MENDOCINO COUNTY TONIGHT.
.SAN FRANCISCO BAY AREA/CENTRAL CALIFORNIA COAST...
TNGT...HIGH WIND WARNING...ALL SAN FRANCISCO BAY
AREA COUNTIES AND MONTEREY/SAN BENITO COUNTIES.
TIL MIDNIGHT.
.SISKIYOU AND MODOC COUNTIES EXCEPT SURPRISE VALLEY...
NONE
.INTERIOR NORTHERN CALIFORNIA...
WINTER STORM WARNING TONIGHT FOR THE WEST SLOPES OF THE SIERRA
NEVADA NORTH OF YOSEMITE.
...WIND ADVISORY TONIGHT FOR THE SOUTHERN SACRAMENTO AND NORTHERN
SAN JOAQUIN VALLEYS AND DELTA...MOTHERLOBE AND THE CLEAR LAKE
REGION.
.INTERIOR CENTRAL CALIFORNIA...
WINTER STORM WARNING FOR THE SOUTHERN SIERRA NEVADA ABOVE 7000
FEET NORTH OF KERN COUNTY THROUGH TUESDAY...
...WIND ADVISORY TONIGHT FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY AND THE KERN COUNTY MOUNTAINS AND FOR THE SIERRA NEVADA
NORTH OF KERN COUNTY BELOW 7000 FEET
A MAJOR WINTER STORM SYSTEM IS PLOWING INTO NORTHERN AND CENTRAL
CALIFORNIA THIS AFTERNOON PRODUCING HEAVY RAIN...STRONG WINDS AND
SNOW IN THE MOUNTAINS. THIS WILL CONTINUE THROUGH THE NIGHT CHANGING
TO SHOWERS AFTER MIDNIGHT AS THE STORM MOVES THROUGH THE AREA.
SCATTERED SHOWERS ARE EXPECTED THROUGH TUESDAY.
MORRILL/MACPHERSONSpecial weather statement, Feb 2, 4:00 PM PST, 1 hour 57 minutes before
CAZ001>025-063>070-074>076-031200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
400 PM PST MON FEB 2 1998
THIS IS A SUMMARY OF ONLY THE WINTER WEATHER WARNINGS...
WATCHES AND ADVISORIES FOR NORTHERN AND CENTRAL CALIFORNIA.
.NORTHWEST CALIFORNIA...
WIND ADVISORY FOR MENDOCINO COUNTY TONIGHT.
.SAN FRANCISCO BAY AREA/CENTRAL CALIFORNIA COAST...
TNGT...HIGH WIND WARNING...ALL SAN FRANCISCO BAY
AREA COUNTIES AND MONTEREY/SAN BENITO COUNTIES.
TIL MIDNIGHT.
.SISKIYOU AND MODOC COUNTIES EXCEPT SURPRISE VALLEY...
NONE
.INTERIOR NORTHERN CALIFORNIA...
WINTER STORM WARNING TONIGHT FOR THE WEST SLOPES OF THE SIERRA
NEVADA NORTH OF YOSEMITE.
...WIND ADVISORY TONIGHT FOR THE SOUTHERN SACRAMENTO AND NORTHERN
SAN JOAQUIN VALLEYS AND DELTA...MOTHERLOBE AND THE CLEAR LAKE
REGION.
.INTERIOR CENTRAL CALIFORNIA...
WINTER STORM WARNING FOR THE SOUTHERN SIERRA NEVADA ABOVE 7000
FEET NORTH OF KERN COUNTY THROUGH TUESDAY...
...WIND ADVISORY TONIGHT FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY AND THE KERN COUNTY MOUNTAINS AND FOR THE SIERRA NEVADA
NORTH OF KERN COUNTY BELOW 7000 FEET
A MAJOR WINTER STORM SYSTEM IS PLOWING INTO NORTHERN AND CENTRAL
CALIFORNIA THIS AFTERNOON PRODUCING HEAVY RAIN...STRONG WINDS AND
SNOW IN THE MOUNTAINS. THIS WILL CONTINUE THROUGH THE NIGHT CHANGING
TO SHOWERS AFTER MIDNIGHT AS THE STORM MOVES THROUGH THE AREA.
SCATTERED SHOWERS ARE EXPECTED THROUGH TUESDAY.
MORRILL/MACPHERSONThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:30 AM PST | Flash Flood Warning | STO | Tehama | 3 hr |
| Feb 3, 12:09 PM PST | Flash Flood Warning | STO | Amador, El Dorado | 51 min |
| Feb 3, 12:41 PM PST | Flash Flood Warning | STO | Calaveras | 2 hr |
Nearby
Flash Flood Warnings in California, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.